Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

When is Divalproex DR 500 mg prescribed for a 90-year-old man?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3631 Questions

default
Posted on Fri, 12 Jan 2018 in Brain and Spine
Question: divalproex dr 500mg for a 90 yrs man?
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Depends on the purpose, but anyway wouldn't be a first choice.

Detailed Answer:
Hello and welcome back to HealthcareMagic.

It is not that clear for what indication do you need to use it. If I understand your correctly you intend to use Divalproex as a sleep aid. If that is indeed the case I am afraid it is not an appropriate choice. Its purpose is not that. It is a drug used for prevention of seizures. It may cause some somnolence as a side effect in some patients, but is not a sedative.

If on the other hand you mean to use it for seizures, it is effective, but I still do not think it would be the best choice, due to possible side effects and interactions with other drugs. More appropriate would be the use of a drug with fewer interactions such as lamotrigine.

I remain at your disposal for other question.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Lamotrigine

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a treatment of nitrofurantonin 200mg for 5 days for a uti ; I was told to take Benadryl. im also on lamictal 250mg, toviaz 4mg, ranitidine 300mg, olanzapine 2.5 mg,loratadine 10 mg. but everything I read says im in for more of the same trouble. I have taken 1 capsule 25mg Benadryl and it doesn t seem to be touching it.at the same time I developed a cough and chills without a fever. should I go to the emergency dept?

doctor1 MD

Hello I am a 16 year old female on several medications I ve been taking daily for years. I want to know what effect they re having on my body and the long term effects these will have on my body. I take one pill of Seroquel XR(150mg), three pills of Prozac(20mg each), one Adderall XR(20mg), and one Lamictal(200mg). Lately I haven t been eating healthy because nothing seems good to me.

doctor1 MD

I am taking a titration starter pack of lamictal xr and I am on the third day of 50mg I have 1 1/2 weeks of the 50mg left before I go up to 100mg, I am also taking 200mg of Zonisamide (Zonegran) I have a lot of nausea (no vomiting) and a lot of dizziness like motion sickness. Kinda like riding backwards in a car. Will these side effects go away with use?

doctor1 MD

My husband has switched his Keppra and his Lamictal to the generic versions (Levetiracetam and Lamotrigine). It has been a couple of months now and he is not feeling well, running slight fever and sluggish. Last week he had a TIA. Could the generic versions of his meds be causing these problems?

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?